Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 20, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Feb 29, 2012, 4:25 PM EST for McCreary County, Wayne County, Whitley County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 29, 2012, 4:25 PM EST (21:25 UTC)
- Expired
- Feb 29, 2012, 5:00 PM EST
- In force
- 35 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties McCreary County, KY, Wayne County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 110 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 29, 12:31 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 485 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
206 WUUS53 KJKL 292125 SVRJKL KYC147-231-235-292200- /O.NEW.KJKL.SV.W.0020.120229T2125Z-120229T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 425 PM EST WED FEB 29 2012 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY... EAST CENTRAL WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY... WESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 500 PM EST * AT 420 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PARMLEYSVILLE...OR 12 MILES SOUTHEAST OF MONTICELLO...AND MOVING EAST AT 55 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... WHITLEY CITY...WILLIAMSBURG...DENNEY...RITNER...CO-OPERATIVE...BLUE HERON...STEARNS...MARSHES SIDING...WIBORG...PINE KNOT...PARKERS LAKE...BEULAH HEIGHTS...HOLLYHILL...HONEYBEE...DUCKRUN...CUMBERLAND FALLS S.P....BOUNTY...JELLICO CREEK...KRUPP AND REDBIRD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3692 8415 3664 8415 3663 8470 3684 8467 TIME...MOT...LOC 2125Z 256DEG 48KT 3671 8466 WIND...HAIL 60MPH 0.88IN $$ RAY
2 follow-up statements
148
WWUS53 KJKL 292134
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
434 PM EST WED FEB 29 2012
KYC231-292143-
/O.CAN.KJKL.SV.W.0020.000000T0000Z-120229T2200Z/
WAYNE KY-
434 PM EST WED FEB 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WAYNE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3663 8470 3675 8468 3676 8466 3677 8463
3679 8462 3681 8458 3682 8458 3684 8460
3685 8457 3685 8458 3692 8415 3664 8415
TIME...MOT...LOC 2133Z 256DEG 48KT 3673 8453
$$
KYC147-235-292200-
/O.CON.KJKL.SV.W.0020.000000T0000Z-120229T2200Z/
MCCREARY KY-WHITLEY KY-
434 PM EST WED FEB 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WHITLEY AND MCCREARY COUNTIES UNTIL 500 PM EST...
AT 424 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRIFFIN...OR 11 MILES WEST OF WHITLEY CITY...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
WHITLEY CITY...WILLIAMSBURG...STEARNS...MARSHES SIDING...WIBORG...
PINE KNOT...PARKERS LAKE...BEULAH HEIGHTS...HOLLYHILL...HONEYBEE...
DUCKRUN...CUMBERLAND FALLS S.P....BOUNTY...JELLICO CREEK...KRUPP...
REDBIRD...YOUNGS CREEK...BON...LIBERTY AND CLIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.
&&
LAT...LON 3663 8470 3675 8468 3676 8466 3677 8463
3679 8462 3681 8458 3682 8458 3684 8460
3685 8457 3685 8458 3692 8415 3664 8415
TIME...MOT...LOC 2133Z 256DEG 48KT 3673 8453
WIND...HAIL 60MPH 1.00IN
$$
BECKER993
WWUS53 KJKL 292159
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
459 PM EST WED FEB 29 2012
KYC147-235-292209-
/O.EXP.KJKL.SV.W.0020.000000T0000Z-120229T2200Z/
MCCREARY KY-WHITLEY KY-
459 PM EST WED FEB 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WHITLEY AND CENTRAL
MCCREARY COUNTIES WILL EXPIRE AT 500 PM EST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
THIS STORM HAS A HISTORY OF PULSING UP AND DOWN...AND COULD BECOME
SEVERE AGAIN.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM EST.
LAT...LON 3663 8470 3675 8468 3676 8466 3677 8463
3679 8462 3681 8458 3682 8458 3684 8460
3685 8457 3685 8458 3692 8415 3664 8415
TIME...MOT...LOC 2159Z 256DEG 48KT 3681 8411
$$
BECKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 3:01 PM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Feb 29, 3:01 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 301 PM EST WED FEB 29 2012 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 259 PM EST WED FEB 29 2012 ON GOING SEVERE WEATHER AS A POTENT COLD FRONT SWEEPS THRU ERN KY. EXPECT THIS EVENT TO BE NEARLY OVER BY MIDNIGHT TONIGHT. HAVE INITIALIZED THE FIRST 24 HR WITH THE NAM12 AND THEN BLENDED TOWARDS THE GFS WITH GFS/ECMWF BLEND FOR THE EXTENDED. THIS WORKS WELL FOR BLENDING WITH NEIGHBORS AND FCSTING THE EXPECTED SYSTEMS. LOW PRESSURE OVER SERN MN HAS AN OCCLUDED FRONT INTO NRN IND AND THEN THE FRONT SWEEPS THRU CNTRL KY...ERN TN AND ERN TX. HIGH DWPTS SURGING INTO THE 60S IS FUELING SVR TSRA ACROSS MUCH OF THE WARNING AREA. SHARP LINE OF LOWER DWPS NOW WORKING ACROSS THE OHIO RIVER AS THE FRONT CONTINUES MARCHING EAST. THE OBS LINE UP WELL WITH THE NAM12 AND HAVE INITIALLIZED THE VERY SHORT FCST. COLD FRONT FCST TO BE NEAR THE KY/VA BORDER AROUND MIDNIGHT WITH PCPN ENDING A SHORT TIME LATER. SAT PICS INDICATE THE CLOUDS BREAK UP QUICKLY BEHIND THE FRONT SO EXPECTING CLEARING SKIES LATER TONIGHT. THIS WILL NOT BE A SIGNIFICANT COOLING AS THE COLD AIR IS BOTTLED UP OVER THE GREAT LAKES WITH OUR TRAJECTORY COMING FROM THE RELATIVELY WARM CNTRL PLAINS. LOWS TONIGHT SHOULD ONLY DROP TO THE MID 40S...ESP SINCE THE WINDS WILL STAY IN THE 10 MPH RANGE AND KEEP THE AIR MIXED. SOME OF THE VERY DEEPEST VALLEYS COULD COOL TO THE LOWER 40S BUT NOT MUCH MORE. THU WILL BE A BRIGHT SUNNY DAY WITH SW WINDS OF 5-10 MPH AND TEMPS RETURNING TO THE MID 60S. THE NEXT WX MAKER WILL APPROACH FROM THE SW AS A WAVE WILL FORM ON OUR CURRENT FRONT AS ANOTHER IN THIS SERIES OF SYSTEMS DEVELOPS IN THE CNTRL PLAINS AND PUSHES A WARM FRONT NORTH THRU THE TN VALLEY. LOOK FOR AN INCREASE IN CLOUD COVER OVERNIGHT WHICH WILL HOLD OVERNIGHT LOWS TO AROUND 50. EXPECT TO SEE THE FIRST OF THE SHOWERS OVER SRN KY BY DAYBREAK FRI MORNING. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 259 PM EST WED FEB 29 2012 FRIDAY FCST LOOKS TO BE A REPEAT OF TODAY WITH A WARM FRONT PUSHING NORTH THROUGH THE DAY FOLLOWED BY SFC LOW PRESSURE TRACKING FROM ERN KS TO SRN WI AND DRAGGING ANOTHER SHARP FRONTAL BNDRY INTO KY. THIS FRONT IS EXPECTED TO SWEEP INTO ERN KY FRI EVENING WITH PASSAGE AROUND MIDNIGHT. SHOWER AND THUNDERSTORMS WILL BE FUELED BY ANOTHER 85H JET AROUND 50 KTS DRAWING TEMPS AROUND 70 WITH DWPTS BACK TO NEAR 60 AGAIN. THE 50H PATTERN HAS A SERIES OF CENERS TRACKING ALONG THE CANADIAN/NRN PLAINS BORDER AND THEN EAST THRU THE GREAT LAKES. THE SYSTEM ON FRI/FRI NITE IS STRONGER AND THE TROF IS DEEPER AS IT SWINGS ACROSS THE COMMONWEALTH WHICH WILL DRAW CONSIDERABLY COLDER AIR INTO THE REGION. HIGH TEMPS ON SAT WILL STRUGGLE INTO THE LOWER 50S AND THEN DROP TO AROUND FREEZING FOR SAT NIGHT. THIS WILL BE JUST IN TIME AS A REINFORCING SHORT WAVE DROPS INTO THE LONG WAVE TROF OVER THE ERN CONUS WITH ENUF ENERGY AND MOISTURE TO BRING A SHOT OF SNOW TO THE ERN HILLS FOR SUN NITE. MOISTURE LOOKS LIMITED WITH MOST OF THE PCPN FALLING AS RIN AND THEN CHANGING TO SNOW AS THE LAST OF THE PCPN CROSSES INTO VA/WV. THE NEW WORK WEEK LOOKS TO HAVE A 50H RIDGE BUILD OVER THE PLAINS AND THEN MOVE INTO THE ERN CONUS WITH A PERIOD OF DRY WEATHER AND TEMPS WARMING AGAIN TO AROUND 60 BY WED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1248 PM EST WED FEB 29 2012 LINE OF STRONG TO SEVERE STORMS APPROACHING THE TAF SITES. GUSTY WINDS LIKELY WITH SEVERE TURBULENCE...MICROBURSTS...LARGE HAIL AND VERY HEAVY RAIN. RADAR TRACKING WILL FCST THE LINE TO BE THROUGH THE TAF SITES...IF NOT THE MAJORITY OF ERN KY...BETWEEN 1 AND 2 UTC. BEHIND THE FRONT EXPECT RAPIDLY IMPROVING CONDITIONS TO VFR ALTHOUGH THERE MAY BE SOME GUSTY WINDS UNTIL NEARLY 6 UTC. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM EST THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...DUSTY SHORT TERM...DUSTY LONG TERM....DUSTY AVIATION...DUSTY
Hazardous weather outlook, Feb 29, 3:47 PM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 347 PM EST WED FEB 29 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-020000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 347 PM EST WED FEB 29 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS EVENING... ...TORNADO WATCH 48 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE EARLY TONIGHT. MAINLY EAST OF A LINE FROM SANDY HOOK TO BEATTYVILLE TO SOMERSET. SOME OF THE STORMS COULD PRODUCE DAMAGING WINDS AND ISOLATED TORNADOES. ADDITIONALLY...ANY THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WHICH MAY LEAD TO MINOR FLOODING OF STREAMS...CREEKS AND DRAINAGE DITCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT. SOME OF THE STORMS MAY BE STRONG WITH DAMAGING WINDS AND HEAVY RAINFALL. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO CALL IN ANY STORM DAMAGE OR LOCALIZED HIGH WATER TO THE JACKSON WEATHER OFFICE. JJ/DUSTY
In the hours before
Local storm report, Feb 29, 3:02 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
302 PM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL WOODSTOCK 37.26N 84.52W
02/29/2012 M1.75 INCH PULASKI KY 911 CALL CENTER
POWERLINES ALSO DOWN NEAR FAUBUSH
&&
SHALLENBERGERLocal storm report, Feb 29, 3:07 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
307 PM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG MALONE 37.87N 83.26W
02/29/2012 MORGAN KY NWS EMPLOYEE
ON HWY 191, TREES ARE DOWN, ROOF BLOWN OFF HOUSE, CHURCH
COMPLETELY DEMOLISHED. DEBRIS ON BOTH SIDES OF THE ROAD
&&
TBREWERLocal storm report, Feb 29, 3:34 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
334 PM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG EZEL 37.89N 83.44W
02/29/2012 MORGAN KY CO-OP OBSERVER
WIND CAVED IN A 12 FOOT SECTION OF ONE BARN, WHILE
REMOVING THE ROOF AND KNOCKING DOWN RAFTERS ON ANOTHER.
KNOCKED DOWN APPLE TREES AND CHESTNUT TREE. THERE ARE
DOWNED TREES IN FIELDS.
&&
TBREWERLocal storm report, Feb 29, 3:53 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
353 PM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 15 W STEARNS 36.69N 84.75W
02/29/2012 M0.50 INCH WAYNE KY 911 CALL CENTER
&&
SHALLENBERGERLocal storm report, Feb 29, 4:17 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
417 PM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG MARSHES SIDING 36.74N 84.48W
02/29/2012 MCCREARY KY TRAINED SPOTTER
TREES DOWN AND LARGE TREE BRANCHES DOWN. WIND ESTIMATED
AT 60 MPH. POSSIBLE FUNNEL CLOUD SPOTTED.
&&
TBREWERLocal storm report, Feb 29, 4:18 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
418 PM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL MARSHES SIDING 36.74N 84.48W
02/29/2012 E0.88 INCH MCCREARY KY TRAINED SPOTTER
&&
TBREWERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 11:31 AM EST | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 6 hr |
| Feb 29, 12:45 PM EST | Tornado Warning | JKL | Estill, Menifee, Montgomery, Powell | 45 min |
| Feb 29, 12:49 PM EST | Areal Flood Advisory | JKL | Bath, Elliott, Estill, Magoffin, Menifee, Montgomery and 4 more | 6 hr |
| Feb 29, 1:18 PM EST | Tornado Warning | JKL | Menifee, Morgan, Powell, Wolfe | 27 min |
| Feb 29, 1:40 PM EST | Tornado Warning | JKL | Magoffin, Morgan | 35 min |
| Feb 29, 1:46 PM EST | Areal Flood Advisory | JKL | Breathitt, Estill, Jackson, Lee, Magoffin, Morgan and 4 more | 5 hr |
| Feb 29, 1:59 PM EST | Tornado Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 31 min |
| Feb 29, 2:10 PM EST | Flash Flood Warning | JKL | Breathitt, Estill, Jackson, Lee, Owsley, Pulaski and 2 more | 5 hr |
| Feb 29, 2:13 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Menifee, Morgan, Wolfe | 32 min |
| Feb 29, 2:19 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Jackson, Lee, Magoffin, Owsley, Wolfe | 41 min |
| Feb 29, 2:28 PM EST | Tornado Warning | JKL | Pulaski | 32 min |
| Feb 29, 2:33 PM EST | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 42 min |
| Feb 29, 2:38 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 4 more | 37 min |
| Feb 29, 2:54 PM EST | Tornado Warning | JKL | Jackson, Laurel, Pulaski, Rockcastle | 36 min |
| Feb 29, 2:58 PM EST | Tornado Warning | JKL | McCreary, Pulaski, Wayne | 47 min |
| Feb 29, 3:10 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 1 more | 50 min |
| Feb 29, 3:25 PM EST | Tornado Warning | JKL | Clay, Jackson, Laurel, Rockcastle | 23 min |
| Feb 29, 3:31 PM EST | Tornado Warning | JKL | McCreary, Wayne | 29 min |
| Feb 29, 3:55 PM EST | Tornado Warning | JKL | McCreary, Wayne, Whitley | 35 min |
| Feb 29, 4:02 PM EST | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 28 min |
| Feb 29, 4:18 PM EST | Tornado Warning | JKL | Bell, Knox, Whitley | 42 min |
| Feb 29, 4:47 PM EST | Tornado Warning | JKL | Bell, Harlan, Knox, Leslie | 43 min |
| Feb 29, 4:50 PM EST | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, McCreary and 2 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.